Advertisement

Reactions Weekly

, Volume 1747, Issue 1, pp 213–213 | Cite as

Ofloxacin

Macular oedema associated with uveitis and vitreous opacity: case report
Case report
  • 36 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 63-year-old man developed macular oedema associated with uveitis and vitreous opacity following the administration of ofloxacin ointment at the end of phacoemulsification and aspiration for a right eye cataract. Unspecified excipients of the ointment were also considered to have contributed in the development of the condition.

The man underwent an uneventful suture less superior clear corneal phacoemulsification and aspiration followed by intraocular lens implantation for a right eye cataract. At the end of the surgery, intraocular ofloxacin ointment [Tarivid] was instilled [dosage not stated]. However, after 11 months, he complained of blurry vision in the right eye, particularly when he looked downward. His best-corrected visual acuity (BCVA) had decreased. For conjunctival...

Reference

  1. Kudo A, et al. Macular edema associated with intraocular ointment after cataract surgery. American Journal of Ophthalmology Case Reports 10: 152-155, Jun 2018. Available from: URL: http://doi.org/10.1016/j.ajoc.2018.02.027 - JapanCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations